Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 33, NWS Dodge City, KS

November 16, 201027 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Nov 16, 2010, 4:00 AM CST for 27 counties in Kansas. It took effect at Nov 17, 2010, 6:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2010, 4:00 AM CST (10:00 UTC)
In effect from
Nov 17, 2010, 6:00 AM CST
Expired
Nov 17, 2010, 4:00 PM CST
In force
10 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 10.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2010-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2010-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

625 
WWUS73 KDDC 161000
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
400 AM CST TUE NOV 16 2010

...STRONG WINDS AND COLD AIR HEADED THIS WAY...

.A STRONG COLD FRONT WILL DIVE SOUTHEAST THROUGH WESTERN KANSAS
TUESDAY NIGHT. BEHIND THE FRONT, WINDS WILL SHIFT NORTH TO
NORTHWEST AND INCREASE INTO THE 30 TO 45 MPH RANGE. THESE STRONG
WINDS WILL DIMINISH SOMEWHAT LATE IN THE AFTERNOON.

KSZ030-031-043>046-061>066-074>081-084>090-162100-
/O.NEW.KDDC.WI.Y.0033.101117T1200Z-101117T2200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
400 AM CST TUE NOV 16 2010 /300 AM MST TUE NOV 16 2010/

...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO 4 PM CST
/3 PM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 4 PM
CST /3 PM MST/ WEDNESDAY. 

* TIMING: WINDS WILL SHIFT NORTHERLY AND INCREASE TO ADVISORY
  LEVEL AFTER 6 AM CST WEDNESDAY, AND REMAIN STRONG THROUGH 4 PM CST.

* WINDS: NORTH AT 30 TO 40 MPH WITH GUSTS TO OVER 45 MPH.

* IMPACTS: HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY DRIVING AND
  LOOSE, LIGHT WEIGHT ITEMS WILL EASILY BLOW AROUND. IN ADDITION,
  SOME LIGHT SNOW MAY FALL EARLY WEDNESDAY MORNING ALONG AND NORTH
  OF I-70. BLOWING SNOW COULD REDUCE VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

12
5 follow-up statements
549 
WWUS73 KDDC 162051
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
251 PM CST TUE NOV 16 2010

...STRONG WINDS AND COOLER AIR HEADED TO KANSAS...

.A STRONG COLD FRONT WILL PUSH THROUGH WESTERN KANSAS TONIGHT.
BEHIND THE FRONT...WINDS WILL SHIFT TO THE NORTH AND NORTHWEST AND
INCREASE INTO THE 25 TO 35 MPH RANGE BY WEDNESDAY MORNING. THESE
STRONG WINDS WILL DIMINISH SOMEWHAT BY LATER WEDNESDAY AFTERNOON.

KSZ030-031-043>046-061>066-074>081-084>090-170615-
/O.CON.KDDC.WI.Y.0033.101117T1200Z-101117T2200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
251 PM CST TUE NOV 16 2010 /151 PM MST TUE NOV 16 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO
4 PM CST /3 PM MST/ WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO
4 PM CST /3 PM MST/ WEDNESDAY. 

* TIMING: WINDS WILL SHIFT TO THE NORTH BY EARLY WEDNESDAY MORNING
  AND INCREASE TO ADVISORY LEVEL AFTER 6 AM CST WEDNESDAY. THE
  WINDS SHOULD REMAIN STRONG THROUGH 4 PM CST.

* WINDS: NORTH AT 25 TO 35 MPH WITH GUSTS TO OVER 40 MPH.

* IMPACTS: HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY DRIVING AND
  LOOSE...LIGHT WEIGHT ITEMS WILL EASILY BLOW AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
152 
WWUS73 KDDC 170457
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1057 PM CST TUE NOV 16 2010

...STRONG NORTHERLY WINDS EXPECTED WEDNESDAY...

.A STRONG COLD FRONT WILL PUSH THROUGH WESTERN KANSAS LATE TONIGHT.
WINDS WILL SHIFT TO THE NORTH AND NORTHWEST BEHIND THE FRONT AND
STRENGTHEN THROUGH LATE WEDNESDAY MORNING. THE STRONG WINDS WILL
THEN BEGIN TO DIMINISH SOMEWHAT BY LATE WEDNESDAY AFTERNOON.

KSZ030-031-043>046-061>066-074>081-084>090-171300-
/O.CON.KDDC.WI.Y.0033.101117T1200Z-101117T2200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1057 PM CST TUE NOV 16 2010 /957 PM MST TUE NOV 16 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO
4 PM CST /3 PM MST/ WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO
4 PM CST /3 PM MST/ WEDNESDAY. 

* WINDS WILL SHIFT TO THE NORTH BY EARLY WEDNESDAY MORNING AND
  INCREASE TO ADVISORY LEVEL AFTER 6 AM CST WEDNESDAY. THE WINDS
  SHOULD REMAIN STRONG THROUGH EARLY WEDNESDAY AFTERNOON BEFORE
  BEGINNING TO DIMINISH THROUGH LATE AFTERNOON.

* WINDS WILL BE NORTHERLY 25 TO 35 MPH WITH GUSTS OVER 40 MPH.

* HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING. LOOSE AND
  LIGHT WEIGHT ITEMS WILL EASILY BLOW AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

32
131 
WWUS73 KDDC 170941
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
341 AM CST WED NOV 17 2010

...EXPECT HOWLING WINDS TODAY...

.AS A POTENT COLD FRONT DIVES SOUTH THROUGH WESTERN KANSAS, WINDS
BEHIND THE FRONT WILL INCREASE SIGNIFICANTLY. WINDS WILL INCREASE
TOWARD SUNRISE NORTHWEST OF A LINE FROM HAYS TO HUGOTON. THE
WINDS WILL INCREASE INTO ADVISORY LEVEL AFTER 9 AM CST IN THE
DODGE CITY AND MEADE AREAS. WIND SPEEDS WILL DIMINISH FIRST IN FAR
WESTERN KANSAS LATE THIS AFTERNOON, AND IN CENTRAL KANSAS AFTER 6
PM CST.

KSZ066-080-081-088>090-171800-
/O.EXT.KDDC.WI.Y.0033.101117T1500Z-101118T0000Z/
STAFFORD-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...
GREENSBURG...HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
341 AM CST WED NOV 17 2010

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING. 

* WINDS WILL SHIFT TO THE NORTH BY MID-MORNING AND BLOW HARD IN
  ADVISORY LEVELS THROUGH 6 PM CST.

* WINDS WILL BECOME NORTHERLY AT 25 TO 35 MPH WITH GUSTS OVER 40
  MPH.

* HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING. LOOSE AND 
  LIGHT WEIGHT ITEMS WILL BE EASILY BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ030-031-043>046-061>065-074>079-084>087-171800-
/O.CON.KDDC.WI.Y.0033.101117T1200Z-101117T2200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON-STEVENS-
SEWARD-MEADE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...ELKHART...RICHFIELD...
HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
341 AM CST WED NOV 17 2010 /241 AM MST WED NOV 17 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ THIS
MORNING TO 4 PM CST /3 PM MST/ THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ THIS
MORNING TO 4 PM CST /3 PM MST/ THIS AFTERNOON. 

* STRONG WINDS WILL SPREAD EAST AND INCREASE BEFORE SUNRISE AND
  BLOW HARD IN ADVISORY LEVELS THROUGH 4 PM CST.

* WINDS WILL BE NORTH TO NORTHWEST AT 30 TO 35 MPH WITH GUSTS
  OVER 40 MPH.

* HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING. LOOSE AND 
  LIGHT WEIGHT ITEMS WILL BE EASILY BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

12
439 
WWUS73 KDDC 171728
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1128 AM CST WED NOV 17 2010

...STRONG NORTH WINDS BEHIND STORM SYSTEM TODAY...

.A COMPACT STORM SYSTEM WAS MOVING THROUGH SOUTHERN KANSAS AND
NORTHERN OKLAHOMA TODAY. BEHIND THIS SYSTEM, THE PRESSURE GRADIENT
WAS FAIRLY TIGHT BETWEEN THE SURFACE LOW ACROSS NORTHERN OKLAHOMA
AND AN ADVANCING HIGH OVER THE ROCKIES. THIS PRESSURE GRADIENT
WILL CONTINUE TO ADVANCE SOUTHEAST WITH WINDS DIMINISHING IN
STRENGTH THIS AFTERNOON.

KSZ030-031-043>046-061>065-074>079-171830-
/O.CAN.KDDC.WI.Y.0033.000000T0000Z-101117T2200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS
1128 AM CST WED NOV 17 2010 /1028 AM MST WED NOV 17 2010/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS FOR THE REMAINDER OF THE DAY WILL RANGE BETWEEN 20 AND
30 MPH WITH A FEW GUSTS APPROACHING 40 MPH THROUGH EARLY
AFTERNOON. BY SUNSET...WINDS WILL RAPIDLY DIMINISH TO LESS THAN 10
MPH.

$$

KSZ066-171830-
/O.CAN.KDDC.WI.Y.0033.000000T0000Z-101118T0000Z/
STAFFORD-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON
1128 AM CST WED NOV 17 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS FOR THE REMAINDER OF THE DAY WILL RANGE BETWEEN 20 AND
30 MPH WITH A FEW GUSTS APPROACHING 40 MPH THROUGH EARLY
AFTERNOON. BY SUNSET...WINDS WILL RAPIDLY DIMINISH TO LESS THAN 10
MPH.

$$

KSZ080-081-088>090-172200-
/O.EXT.KDDC.WI.Y.0033.000000T0000Z-101117T2200Z/
KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
1128 AM CST WED NOV 17 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON.

* WIND SPEEDS AROUND THE BACKSIDE OF THE DEPARTING STORM SYSTEM
  WILL BE STRONGEST THROUGH 3 PM.

* WIND SPEEDS WILL RANGE FROM 25 TO 35 MPH WITH A FEW GUSTS TO
  AROUND 45 MPH.

* HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING. LOOSE AND 
  LIGHT WEIGHT ITEMS WILL BE EASILY BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ084>087-172200-
/O.CON.KDDC.WI.Y.0033.000000T0000Z-101117T2200Z/
MORTON-STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
1128 AM CST WED NOV 17 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

* WIND SPEEDS AROUND THE BACKSIDE OF THE DEPARTING STORM SYSTEM
  WILL BE STRONGEST THROUGH 3 PM.

* WIND SPEEDS WILL RANGE FROM 25 TO 35 MPH WITH A FEW GUSTS TO
  AROUND 45 MPH.

* HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY DRIVING. LOOSE AND 
  LIGHT WEIGHT ITEMS WILL BE EASILY BLOWN AROUND.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

UMSCHEID
900 
WWUS73 KDDC 172203
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
403 PM CST WED NOV 17 2010

...WINDS CONTINUE TO DECREASE AS STORM SYSTEM EXITS...

.THE STORM SYSTEM RESPONSIBLE FOR STRONG NORTH WINDS EARLIER TODAY
WAS MOVING OUT OF KANSAS. HIGH PRESSURE WAS BUILDING IN ITS WAKE.

KSZ080-081-084>090-172315-
/O.EXP.KDDC.WI.Y.0033.000000T0000Z-101117T2200Z/
KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
403 PM CST WED NOV 17 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTH WINDS OF 15 TO 25 MPH WILL DECREASE TO LESS THAN 10 MPH
ACROSS SOUTHWEST KANSAS AFTER SUNSET.

$$

UMSCHEID

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Nov 16, 4:00 AM CST, 0 minutes earlier.

Area forecast discussion, Nov 16, 4:00 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
400 AM CST TUE NOV 16 2010

.DISCUSSION...

DAYS 1-2...

TODAY'S PRIMARY CONCERNS ARE THE WIND SPEEDS ON WEDNESDAY AND
PRECIPITATION TYPE TUESDAY NIGHT INTO WEDNESDAY.

IN THE NEAR TERM, TODAY SHOULD BE MOSTLY SUNNY FOR MUCH OF THE
DAY, WITH SOME MID AND HIGH CLOUDS MOVING INTO THE NORTHWEST HALF
OF THE FORECAST AREA AFTER 21Z OR SO. THE CLOUDS WILL BE COMING IN
AHEAD OF THE NEXT FRONT, AND SHOULD HAVE LITTLE IF ANY AFFECT ON
MAX TEMPS TODAY. MAX T'S TODAY SHOULD REACH THE MID 50S IN THE NORTH
AND UPPER 50S ACROSS THE SOUTH. WINDS WILL START OUT LIGHT FROM
WEST TO NORTHWEST AND GRADUALLY SHIFT TO THE SOUTHWEST THIS
AFTERNOON AND INCREASE AS A TROUGH OF SURFACE LOW PRESSURE DEVELOPS
IN THE LEE OF THE COLORADO ROCKIES. THE WESTERN HALF OF OUR CWA COULD
SEE WINDS BLOWING AS HIGH AS 25 MPH THIS AFTERNOON.

A COLD FRONT, WITH QUITE COLDER AIR THAN WE HAVE SEEN LATELY, WILL
COME RACING DOWN FROM WYOMING AND COLORADO AND CROSS OUR CWA
TUESDAY NIGHT. THIS FRONT IS DEPICTED AS CRASHING DOWN RAPIDLY
SOUTHEASTWARD BY NEARLY ALL MODELS. THE QUESTION THEN ARISES AS TO
HOW FAST THE FRONT WILL DIVE SOUTHEAST THROUGH OUR CWA AND THE
RESULTANT TEMPERATURES AND WINDS BEHIND THE FRONT. FOR NOW HAVE OPTED
TO GO WITH THE NAM TIMING OF BRINGING THE FRONT INTO OUR NORTHWEST
CWA BY 04Z WEDNESDAY, AND THEN ON SOUTHEASTWARD TO P28 BY 12Z
WEDNESDAY. THIS WILL CREATE A VERY TIGHT PRESSURE GRADIENT BEHIND
THE FRONT, AND NORTHWEST WINDS SHOULD HOWL AT 30 TO 40 MPH WEDNESDAY,
WITH A BRIEF PERIOD OF HIGHER GUSTS SHORTLY AFTER FROPA. WINDS WILL
BE WELL INTO ADVISORY TERRITORY WEDNESDAY MORNING. I DID LOWER MAX
TEMPS A FEW DEGREES WEDNESDAY INTO THE MID 40S FOR HIGHS AS FAR
SOUTH AS DDC.

SINCE THE FRONT IS MOVING INTO OUR AREA AT SUCH A RAPID SPEED,
THERE MAY BE ENOUGH LIFT TONIGHT IN OUR NORTH FOR A FEW RAIN
SHOWERS. BUT, SINCE COLD AIR WILL USHER IN RAPIDLY BEHIND THE
FRONT, HAVE KEPT THE RAIN OR SNOW SHOWERS MENTIONED ACROSS OUR
NORTHEAST, AND CHANGED THE PRECIP TO 30 PERCENT CHANCE FOR SNOW
SHOWERS IN OUR NORTHERN 2 COUNTIES.

WEDNESDAY NIGHT LOOKS TO BE VERY COLD, AS WINDS DIMINISH
WEDNESDAY EVENING AND SKIES CLEAR. OUR NORTHWEST CWA COULD
POSSIBLY DIP INTO THE UPPER TEENS (FOR THE FIRST TIME THIS YEAR),
WHILE THE SOUTHEAST WILL ONLY DROP INTO THE MID 20S.

.DAYS 3-7...

TEMPERATURES WILL CONTINUE TO BE THE BIGGEST CHALLENGE IN THE
EXTENDED PERIOD AS SHALLOW COLD AIR SLOSHES BACK AND FORTH IN THE
CENTRAL PLAINS. DRY AIR, LIGHT WINDS AND CLEAR SKIES WILL ALLOW
TEMPERATURES TO DROP TO THE LOWEST VALUES YET THIS FALL THURSDAY
MORNING, BUT A RAPID RECOVERY WILL BEGIN THURSDAY AS THE DEEP UPPER
LEVEL TROUGH NEAR 160W DEEPENS INTO THE AMPLIFYING LONG WAVE
POSITION IN THE EASTERN PACIFIC. STRONG WESTERLY FLOW ACROSS THE
ROCKIES WILL FAVOR RAPID DEEPENING OF A LEE TROUGH THURSDAY. AN
UPPER LEVEL TROUGH WILL MOVE RAPIDLY EASTWARD NEAR THE CANADIAN
BORDER THURSDAY NIGHT AND FRIDAY, AND A SURGE OF SHALLOW COLD AIR
WILL ENTER NORTHERN KANSAS FRIDAY MORNING AND MOVE ACROSS ALL OF
SOUTHWEST KANSAS BY EARLY FRIDAY NIGHT. TEMPERATURES FRIDAY WILL BE
QUITE WARM IN ADVANCE OF THE COLD FRONT FRIDAY WITH HIGHS LIKELY
NEAR 70 ALONG THE OKLAHOMA BORDER.

UPPER LEVEL FLOW WILL BECOME MORE SOUTHWEST OVER THE WEEKEND AS A
DEEP UPPER LEVEL CYCLONE DROPS INTO OREGON BY SUNDAY MORNING.
TROUGHING IN THE LEE OF THE ROCKIES AND STRONG SOUTHWEST FLOW ABOVE
THE SURFACE WILL SUPPORT EROSION OF THE SHALLOW COLD AIR DURING THE
DAY SATURDAY, BUT CONFIDENCE IS NOT HIGH ON JUST HOW FAR NORTH THE
WARM AIR WILL SURGE. SUFFICIENT UPSLOPE FLOW IN THE COLD AIR FRIDAY
NIGHT MAY SUPPORT DEVELOPMENT OF STRATUS NORTH OF INTERSTATE 70 BY
SATURDAY MORNING. IF THIS OCCURS, IT WILL BE EXTREMELY DIFFICULT TO
DISLODGE THE COLD AIR ACROSS NORTHERN KANSAS. THE OPERATIONAL RUN OF
THE GFS MAINTAINS THE COLD AIR ACROSS ALL OF SOUTHWEST KANSAS, WHILE
MOST OF THE GFS ENSEMBLE MEMBERS ARE MORE AGGRESSIVE IN ERODING THE
COLD AIR. THE ECMWF ERODES THE COLD AIR FROM THE HIGHER TERRAIN IN
FAR SOUTHWEST KANSAS WHILE HOLDING A SHARP BAROCLINIC ZONE ACROSS
NORTHERN KANSAS. GIVEN THE LACK OF CLOUD COVER IN SOUTHWEST KANSAS
SATURDAY, EROSION OF THE COLD AIR AS SUGGESTED BY THE ECMWF SEEMS
VERY REASONABLE.

AN UPPER LEVEL TROUGH EMBEDDED IN THE SOUTHWESTERLY UPPER LEVEL FLOW
WILL MOVE ACROSS THE NORTHERN PLAINS SUNDAY AND DISLODGE ANOTHER
PIECE OF THE RESERVOIR OF COLD AIR COVERING CANADA AND THE NORTHERN
PLAINS. THE GFS AND MOST OF ITS ENSEMBLE MEMBERS KEEP NEARLY ALL OF
KANSAS IN THE WARM SECTOR SUNDAY, WHILE THE ECMWF AND GEM BRING
SHALLOW COLD AIR BACK INTO SOUTHWESTERN KANSAS SUNDAY AFTERNOON. THE
ECMWF IS MOST AGGRESSIVE WITH THE COLD AIR, AND SEVERAL OF THE GEM
ENSEMBLE MEMBERS ARE SIMILAR TO THE ECMWF SOLUTION. THE COLD AIR
POOL THAT WILL BE IN THE NORTHERN UNITED STATES SUNDAY IS ARCTIC IN
CHARACTER, AND IT IS PHYSICALLY UNREASONABLE TO ASSUME THAT THE COLD
AIR WILL NOT MOVE SOUTHWARD BEHIND THE UPPER LEVEL TROUGH SUNDAY.
THE ECMWF APPEARS MOST REASONABLE AND LARGELY WAS FOLLOWED FOR
SUNDAY. TEMPERATURES PROBABLY WILL PEAK IN THE MORNING HOURS WITH
FALLING AFTERNOON TEMPERATURES ACROSS NORTHERN KANSAS.

THE INVASION OF DEEPER COLD AIR IN KANSAS STILL APPEARS LIKELY TO BE
DELAYED UNTIL MONDAY NIGHT WHEN A STRONG TROUGH ROTATING AROUND THE
POLAR VORTEX NEAR THE WEST SHORE OF HUDSON BAY MOVES ACROSS SOUTHERN
CANADA. MOST OF NEXT WEEK LOOKS COOL FOR SOUTHWEST KANSAS. - 01 -

&&

.AVIATION...

VFR CONDITIONS WILL CONTINUE THROUGH 06Z WEDNESDAY WITH ONLY PATCHY
HIGH LEVEL CLOUDINESS MOVING ACROSS THE ROCKIES AND CENTRAL PLAINS.
A STRONG UPPER LEVEL TROUGH WILL MOVE INTO WESTERN KANSAS BY
WEDNESDAY MORNING, AND A SURFACE COLD FRONT WILL ENTER NORTHWEST
KANSAS TUESDAY EVENING. THE FRONT WILL REACH CENTRAL KANSAS BY
WEDNESDAY MORNING. STRONG NORTH TO NORTHWEST LOW LEVEL FLOW WITH
SURFACE WINDS GUSTING IN EXCESS OF 40 KNOTS WILL DEVELOP BEHIND THE
COLD FRONT EARLY WEDNESDAY. MVFR CEILINGS WILL DEVELOP HAYS BY 12Z
WEDNESDAY. LOCAL VISIBILITIES NEAR 5 MILES IN SCATTERED RAIN SHOWERS
CAN BE EXPECTED IN HYS AFTER 06Z WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  57  34  47  23 /   0  10  10   0
GCK  58  34  46  20 /   0  10  10   0
EHA  60  33  51  22 /   0   0   0   0
LBL  59  33  53  22 /   0   0   0   0
HYS  57  36  44  20 /   0  30  30   0
P28  58  35  53  27 /   0   0  10   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 AM THROUGH 4 PM WEDNESDAY FOR KSZ030-031-
043>046-061>066-074>081-084>090-

&&

FN12/01/01
Hazardous weather outlook, Nov 15, 4:12 AM CST, 23 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
412 AM CST MON NOV 15 2010

KSZ030-031-043>046-061>066-074>081-084>090-161100-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
412 AM CST MON NOV 15 2010 /312 AM MST MON NOV 15 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL MARCH SOUTH THROUGH WESTERN KANSAS LATE
TUESDAY NIGHT, BRINGING STRONG NORTHWEST WINDS TO THE SOUTHWESTERN
KANSAS BY WEDNESDAY AFTERNOON. WINDS WEDNESDAY AFTERNOON WILL
APPROACH ADVISORY LEVEL, AND BLOW AT 30 TO 40 MPH, MAINLY BETWEEN
11 AM CST TO 5 PM CST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

12

Nearby

Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.